Alert archive / Tennessee / Flash Flood Warnings in 2018
Flash Flood Warning 30, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Oct 2, 2018, 9:16 AM CDT for 4 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2018, 9:16 AM CDT (14:16 UTC)
- Expired
- Oct 2, 2018, 12:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Macon County, TN, Smith County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 48 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1445 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
368
WGUS54 KOHX 021416
FFWOHX
TNC111-159-169-189-021715-
/O.NEW.KOHX.FF.W.0030.181002T1416Z-181002T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
916 AM CDT TUE OCT 2 2018
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Northern Smith County in Middle Tennessee...
Northeastern Wilson County in Middle Tennessee...
Southern Macon County in Middle Tennessee...
Trousdale County in Middle Tennessee...
* Until 1215 PM CDT.
* At 915 AM CDT, Doppler radar indicated heavy rain across the warned
area. Up to two inches of rain have already fallen. Flash flooding
is expected to begin shortly.
* Some locations that will experience flooding include...
Hartsville, Pleasant Shade, Dickerson Chapel Recreation Area and
Dixon Springs.
Additional rainfall amounts of 1 or more inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3647 8582 3628 8584 3627 8628 3645 8627
3645 8624 3648 8623
$$
071 follow-up statement
768
WGUS74 KOHX 021622
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
1122 AM CDT TUE OCT 2 2018
TNC111-159-169-189-021715-
/O.CON.KOHX.FF.W.0030.000000T0000Z-181002T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Smith TN-Wilson TN-Macon TN-Trousdale TN-
1122 AM CDT TUE OCT 2 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR
NORTHERN SMITH...NORTHEASTERN WILSON...SOUTHERN MACON AND TROUSDALE
COUNTIES...
At 1119 AM CDT, Doppler radar indicated heavy rain across the warned
area. Up to three inches of rain have already fallen. Some
additional flash flooding is possible over the next hour as showers
move east across the area.
Some locations that will experience flooding include...
Hartsville, Pleasant Shade, Dickerson Chapel Recreation Area and
Dixon Springs.
Additional rainfall amounts of 0.5 to 1 inch are possible in the
central and eastern part of warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3647 8582 3628 8584 3627 8628 3645 8627
3645 8624 3648 8623
$$
10What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Oct 2, 8:56 AM CDT, 20 minutes earlier.
Area forecast discussion, Oct 2, 8:56 AM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Nashville TN 856 AM CDT Tue Oct 2 2018 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Zonal flow in place with impulses working eastward within the flow. Best pva right now is across northern areas, and according to hrrr data, this should trend should continue. Went ahead and updated the hourly pop grids and temporally increased the likely category over the north. Otw, temps may need a downward tweak, so I will look further into that. Update out shortly. && .AVIATION... 12Z TAF DISCUSSION. Two main waves of showers and thunderstorms are currently moving from west to east across northern Middle Tennessee. CKV will be impacted by MVFR cigs and visibilities from the western most wave for a couple of hours this morning. CSV could see some vicinity activity from the wave in the east. This afternoon another round of showers and a few thunderstorms are expected to bring precip and lower cigs to MQY and BNA. Conditions should improve this evening, however, calm winds and saturated lower levels will make way for fog development depending on if clouds thin out over night. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........07
Hazardous weather outlook, Oct 2, 5:03 AM CDT, 4 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 503 AM CDT Tue Oct 2 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-031015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 503 AM CDT Tue Oct 2 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Shamburger
In the hours before
Local storm report, Oct 2, 8:07 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
807 AM CDT TUE OCT 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM FLASH FLOOD 4 E HARTSVILLE 36.39N 86.09W
10/02/2018 TROUSDALE TN EMERGENCY MNGR
THREE ROADS EAST OF HARTSVILLE THAT USUALLY DO NOT
FLOOD ARE IMPASSABLE DUE TO HIGH WATER.
&&
EVENT NUMBER OHX1800385
MR3The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 6:24 AM CDT | Areal Flood Advisory | OHX | Smith, Trousdale, Wilson | 2 hr |
| Oct 2, 8:07 AM CDT | Areal Flood Advisory | OHX | Macon, Smith, Trousdale | 113 min |
| Oct 2, 9:50 AM CDT | Areal Flood Advisory | OHX | Sumner | 55 min |
Nearby
Flash Flood Warnings in Tennessee, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.